Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 44, NWS Pueblo, CO

September 3, 20239 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Sep 3, 2023, 2:38 PM MDT for 9 counties in Colorado. It took effect at Sep 4, 2023, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2023, 2:38 PM MDT (20:38 UTC)
In effect from
Sep 4, 2023, 12:00 PM MDT
Expired
Sep 4, 2023, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2948 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS85 KPUB 032038
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
238 PM MDT Sun Sep 3 2023

COZ228>230-233-041245-
/O.UPG.KPUB.FW.A.0035.230904T1800Z-230905T0200Z/
/O.NEW.KPUB.FW.W.0044.230904T1800Z-230905T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
238 PM MDT Sun Sep 3 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no 
longer in effect.

* Affected Area...Fire Weather Zones 228, 229, 230 and 233.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-232-041245-
/O.NEW.KPUB.FW.W.0044.230904T1800Z-230905T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
238 PM MDT Sun Sep 3 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231 
AND 232...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 8 PM MDT Monday.

* Affected Area...Fire Weather Zones 231 and 232.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
525 
WWUS85 KPUB 040950
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
350 AM MDT Mon Sep 4 2023

COZ237-050200-
/O.EXA.KPUB.FW.W.0044.230904T1800Z-230905T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
350 AM MDT Mon Sep 4 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon today to 8 PM MDT this evening.

* Affected Area...Fire Weather Zone 237.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...Up to 100.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228>233-050200-
/O.CON.KPUB.FW.W.0044.230904T1800Z-230905T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
350 AM MDT Mon Sep 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 228, 229, 230, 231, 232, AND 233...

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232 and 
  233.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
536 
WWUS85 KPUB 041340
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
740 AM MDT Mon Sep 4 2023

COZ228>233-237-050200-
/O.CON.KPUB.FW.W.0044.230904T1800Z-230905T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
740 AM MDT Mon Sep 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 228, 229, 230, 231, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
310 
WWUS85 KPUB 041712
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1112 AM MDT Mon Sep 4 2023

COZ234>236-050200-
/O.EXA.KPUB.FW.W.0044.230904T1800Z-230905T0200Z/
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
1112 AM MDT Mon Sep 4 2023

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 234, 235, AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect until 8 PM MDT this evening.

* Affected Area...Fire Weather Zones 234, 235 and 236.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228>233-237-050200-
/O.CON.KPUB.FW.W.0044.230904T1800Z-230905T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
1112 AM MDT Mon Sep 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
030 
WWUS85 KPUB 042041
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
241 PM MDT Mon Sep 4 2023

COZ228>237-050200-
/O.CON.KPUB.FW.W.0044.000000T0000Z-230905T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
241 PM MDT Mon Sep 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 
236, AND 237...

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233, 234, 235, 236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
921 
WWUS85 KPUB 050146
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
746 PM MDT Mon Sep 4 2023

COZ228>237-050300-
/O.EXP.KPUB.FW.W.0044.000000T0000Z-230905T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
746 PM MDT Mon Sep 4 2023

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 231, 232, 233, 234, 235, 236, AND 237...

Humidity values will continue to increase, as winds decrease, 
through the evening. Therefore the Red Flag Warning will be 
allowed to expire at 8 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 3, 11:23 AM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 3, 11:23 AM MDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1123 AM MDT Sun Sep 3 2023

.SHORT TERM...(Today and tonight)
Issued at 337 AM MDT Sun Sep 3 2023

Key Messages:

1) Hot temperatures over the region - roughly 10F above normal.

2) Gusty and erratic winds from thunderstorms developing over the
mountains. Those impacts will translate over the mountain valleys
and I-25 corridor as the storms push off of the mountains.

An open wave will begin to impact southern Colorado throughout the
short term forecast period (6am Sunday through 6am Monday) by aiding
in bringing hot temperatures, mountains showers and thunderstorms,
and gusty winds from those mountain storms reaching the lower
elevations.

The high temperatures across the plains will range the 90s to low
100s, depending on the elevation you are located (higher elevations
= lower temperatures). For some context, the normal value for this
time of year for Alamosa, Colorado Springs, and Pueblo are 78, 81,
and 88 respectively and the forecast high temperatures are 85, 91,
and 97 - so quite a bit above normal for this time of year. The hot
temperatures and the relatively dry air will create lower relative
humidity values. Over the plains RH values will range from 10% to
20%, which brings up fire weather concerns, but the winds are not
expected to be strong enough for fire weather highlights. Conversely
in the San Luis Valley, the winds are expected to be gusty, but the
RH values are expected to be too high for fire weather highlights.
In both cases, warm and dry conditions are expected.

As the open wave encroaches upon southern Colorado it'll spark some
showers and thunderstorms over the mountains, primarily over the
Sangre de Cristos, the Wets, the Sawatch, and Mosquito Mountains.
The storms are not expected to be strong, since CAPE values will be
below 500 J/kg, but scattered moderate to heavy rain will be
possible in those locations. The most impactful weather element from
these storm will be gusty winds since an inverted-V sounding is
being resolved. Some of the storms over the mountains will make it
over the lower elevations, primarily over the mountain valleys
(upper Ark, Wet Mountain Valley, and NE portion of the SLV) and the
I-25 corridor. Looking at the sounding profiles, wind gusts up to 40
mph are possible from 2PM to sunset over the mountain valleys and
from 5PM through sunset over the I-25 corridor. Two areas where
people are gathering along the I-25 corridor are the Colorado State
Fair in Pueblo and the Labor Day Lift Off in Colorado Springs, both
are subject to gusty and erratic winds after 5PM.

.LONG TERM...(Monday through Saturday)
Issued at 337 AM MDT Sun Sep 3 2023

Models and ensembles in good agreement with the evolution of the
upper pattern through the extended period. Very little in the way
of precipitation is expected before next weekend. Temperatures
will remain hot for much of the extended period.

Monday into Tuesday...an upper trough is forecast to lift out of
Utah, northeast, into the Northern Plains Monday into Tuesday.
Most of the energy associated with this upper trough will pass
well to the north on Monday, with the main concern being critical
fire weather conditions. Southwesterly flow is forecast to
strengthen by Monday afternoon, and mixing will allow for humidity
values to drop under 15 percent. A Fire Weather Watch has been
issued for for much of the I-25 corridor where fuels have been
deemed critical. For areas over the San Luis Valley, Fremont, El
Paso and Baca Counties will also see low humidity values and gusty
winds, and extreme caution is advised in these areas. As for
precipitation, isolated to possibly scattered showers and
thunderstorms are possible along the Continental Divide, mainly
north of the La Garita Range into the Central Mountains. Any
convective activity should dissipate Monday evening as the upper
trough lifts away from the region.

A cold front is forecast to drop south across the Plains Monday
night into Tuesday morning. Areas out near the Kansas border could
be gusty Tuesday morning as the cold front passes. Temperatures
will be cooler on Tuesday, with highs falling from the mid to
upper 90s on Monday, to 80s on Tuesday. Dry conditions are
expected across the region.

Wednesday into Friday...high pressure is forecast to rebuild
across southern Colorado for mid to late week. This will allow
temperatures to quickly warm with 90s across the lower elevations.
Near critical fire weather conditions will be possible Wednesday
across the San Luis Valley and we will continue to monitor fuel
conditions. More spotty critical fire weather conditions are
possible Thursday and Friday for mountain areas and the San Luis
Valley. At this time, it appears dry conditions will prevail
across southern Colorado.

Saturday and Sunday...weak energy embedded in westerly flow across
southern Colorado will bring chances for isolated to scattered
showers and thunderstorms to the area. At this time, coverage
appears sparse, with thunderstorm activity initiating over the
higher terrain, and westerly flow aloft pushing storms out into
the Plains. At this time, overall coverage looks pretty sparse,
and we will continue to monitor model trends. Temperatures in the
mid 80s to lower 90s are forecast through the weekend.  Mozley

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1123 AM MDT Sun Sep 3 2023

KCOS and KPUB: VFR conditions are expected over the next 24 hours.
Winds and wind gusts will increase this afternoon for both TAF
sites, with gusts remaining around 20 knots. Mid to high level
clouds will increase this afternoon, and then quickly dissipate this
evening. In addition to that, isolated to widely scattered rain
showers, and possibly weak thunderstorms, will push east to
northeast off the high terrain and out towards the TAF sites. Most
precipitation cores will struggle to reach the ground, and will
likely remain virga.

KALS: VFR conditions are expected over the next 24 hours. Winds and
wind gusts will increase this afternoon with gusts remaining around
20 knots. Mid to high level clouds will increase this afternoon, and
then quickly dissipate this evening. In addition to that, isolated
rain showers, and possibly weak thunderstorms, will develop along
the higher terrain around the San Luis Valley today. Some of these
showers may push off of the terrain and into the Valley, but
confidence is low in that scenario at this time. If any do, the
precipitation cores will likely struggle to reach the ground, and
remain virga.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening
for COZ228>230-233.

&&

SHORT TERM...SKELLY
LONG TERM...MOZLEY
AVIATION...SIMCOE
Hazardous weather outlook, Sep 3, 11:36 AM MDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1136 AM MDT Sun Sep 3 2023

COZ058>089-093>099-041745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1136 AM MDT Sun Sep 3 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered showers and thunderstorms are expected over
the mountains this afternoon. The storms will push off of the
mountains over the mountain valleys and I-25 corridor during the
early evening, which may create 40 mph wind gusts over the
aforementioned areas. Lighting will be possible over the mountains
and the lower elevations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few showers and thunderstorms will be possible Monday afternoon
and evening along the Continental Divide from the La Garita Range,
north into the Central Mountains. Wind gusts near 40 mph and
lightning are the main thunderstorm risks.

Critical fire weather conditions are expected Monday afternoon
and evening for much of the region due to gusty winds and low
humidity values. Critical fire weather conditions will also be
possible on Wednesday for much of the region.

A few showers and thunderstorms will be possible over the weekend,
initiating over the Mountains, then spreading into the Plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

SIMCOE/88

In the hours before

Special weather statement, Sep 3, 1:04 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
104 PM MDT Sun Sep 3 2023

COZ087-088-031930-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
104 PM MDT Sun Sep 3 2023

...A strong thunderstorm will impact portions of southeastern
Huerfano and northwestern Las Animas Counties through 130 PM MDT...

At 104 PM MDT, Doppler radar was tracking a strong thunderstorm near
Aguilar, or 22 miles east of Indian Creek on the southeastern Spring
Burn Scar, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Huerfano and northwestern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3743 10473 3751 10478 3766 10456 3744 10444
TIME...MOT...LOC 1904Z 250DEG 11KT 3748 10471

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:39 AM MDTFire Weather WatchPUBHuerfano, Las Animas, Pueblo11 hr
Sep 3, 1:04 PM MDTSpecial Weather StatementPUBHuerfano26 min
Sep 3, 4:55 PM MDTSpecial Weather StatementPUBPueblo35 min

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.